Is it the diease or the drugs??

Discussion in 'Fibromyalgia Main Forum' started by campbeck97, Feb 24, 2010.

  1. campbeck97

    campbeck97 New Member

    I often have "spells" where no matter what I do I cant stay awake, I will fall asleep at the computer, sitting up in a chair etc. i feel like im overmedicated or something. Then just as quickly as I have this sleepy/drugged feeling I kinda snap out of it and am awake for hours before it happens again. I know i am doing a horrible job of describing this, but hope someone will understand what im trying to explain. Do others with fibro have this problem? I take morphine for pain but actually have cut the dose way down ,even weaned off the pills ext release altogether this winter. I dont know its just a very strange feeling. My husband thinks im just tired but it feels different than just tired . God Bless
  2. Janalynn

    Janalynn New Member

    You are not alone!!

    I do the same thing. I've wondered it it's what I'm taking as well, however I've been on the same dose FOREVER and some days I'm not tired at all, can't sleep etc. Then...bam days on end there are moments I cannot stay away for anything...eyes are heavy, I fall asleep during the middle of conversations etc. I know it's hard to explain because it's more than just being tired.
    I too snap out of it! I can often then stay away til the wee hours of the morning.
    Nice to know we're all not alone!
  3. gapsych

    gapsych New Member

    Have you had a sleep study? Medications can have this effect, but if you are not getting sleep at night or at least restorative sleep, that could also be a factor. It could even be both.

    I take Provigil but it was only after a sleep study which showed that I am getting very little if any stage 3 and 4 sleep. At one time I even had a diagnosis of narcolepsy, actually don't know if I still have this diagnosis since this was around the time I was diagnosed with FM. I also have RLS.

    If you are falling asleep while talking, or are engaged in an activity that is a sign of narcolepsy.

    However talk to your doctor about this.

    Please be careful when driving.

  4. JLH

    JLH New Member

    It would be hard to say if its the fibro or the drugs.

    When I have been on new meds that the doctor is trying me on, that turn out to be too strong, I have been the same way; otherwise, I'm only like that if I haven't had enough sleep the night before.

    You might want to have a sleep study done if you haven't had one. A lot of it may have to do with sleep apnea.